MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 VITALLIUM ROD WITH HEX PRECUT 6MM X 480MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 VITALLIUM ROD WITH HEX PRECUT 6MM X 480MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48232601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the rod broke upon first bend using french benders.This occurred outside of the patient's cavity.There are no reports of adverse health consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated catalog number 48235480 from 48232601.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection, product history review, complaint history review, labelling review, risk assessment.The reported event was confirmed via visual inspection.The rod was returned in 4 pieces.2 of the pieces were cut, the other 2 were fractured.The fracture occurred at the laser marking and voids were present on a neighboring laser mark under high magnification.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.As voids were present on this device, the most likely root cause is related to the laser marking process which creates voids in rods.This device was manufactured before a process change was implemented for laser marking.

Brand Name
XIA 3 VITALLIUM ROD WITH HEX PRECUT 6MM X 480MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7365137
Report Number3005525032-2018-00009
Device Sequence Number14031590
Product Code NKB
UDI-Device Identifier04546540608642
UDI-Public(01)04546540608642
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48232601
Device Catalogue Number48235480
Device Lot NumberGNB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Initial Date Received by Manufacturer 02/24/2018
Supplement Date Received by Manufacturer03/23/2018
04/16/2018
04/19/2018
Initial Report FDA Received Date03/23/2018
Supplement Report FDA Received Date03/29/2018
04/19/2018
09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1